Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/62394
Title: On-time delivery probabilistic models for the vehicle routing problem with stochastic demands and time windows
Authors: Zhang, JL
Lam, WHK 
Chen, BY
Keywords: Logistics
Stochastic vehicle routing
On-time delivery
Stochastic programming
Dynamic programming
Issue Date: 2016
Publisher: Elsevier
Source: European journal of operational research, 2016, v. 249, no. 1, p. 144-154 How to cite?
Journal: European journal of operational research 
Abstract: Increasing attention is given to on-time delivery of goods in the distribution and logistics industry. Due to uncertainties in customer demands, on-time deliveries cannot be ensured frequently. The vehicle capacity may be exceeded along the planned delivery route, and then the vehicle has to return to the depot for reloading of the goods. In this paper, such on-time delivery issues are formulated as a vehicle routing problem with stochastic demands and time windows. Three probabilistic models are proposed to address on-time delivery from different perspectives. The first one aims to search delivery routes with minimum expected total cost. The second one is to maximize the sum of the on-time delivery probabilities to customers. The third one seeks to minimize the expected total cost, while ensuring a given on-time delivery probability to each customer. Having noted that solutions of the proposed models are affected by the recourse policy deployed in cases of route failures, a preventive restocking policy is examined and compared with a detour-to-depot recourse policy. A numerical example indicates that the preventive restocking policy can help obtain better solutions to the proposed models and its effectiveness depends on the solution structure. It is also shown that the third model can be used to determine the minimum number of vehicles required to satisfy customers' on-time delivery requirements.
URI: http://hdl.handle.net/10397/62394
ISSN: 0377-2217
EISSN: 1872-6860
DOI: 10.1016/j.ejor.2015.08.050
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

18
Last Week
1
Last month
Citations as of Jul 15, 2018

WEB OF SCIENCETM
Citations

12
Last Week
1
Last month
Citations as of Jul 15, 2018

Page view(s)

53
Last Week
0
Last month
Citations as of Jul 15, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.